MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE

ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE
Catalog Number 03P84-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 06/17/2019, abbott point of care was contacted by a customer regarding i-stat crea cartridges that yielded a suspected discrepant creatinine results on a patient.There was no patient information available at the time of this report.Nor was there product lot information.Return product is not available for investigation.(b)(6).There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.There is no patient information, product lot, and the er result of 0.78 is only information given and could not be confirmed.With multiple attempts to obtain information, the customer is not responding to requests.The results were reviewed and determined that the i-stat results were higher than normal but were found to be consistent with the use of hydroxyurea, a substance that is known to interfere with the i-stat creatinine assay.However, this could not be confirmed.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 07/25/2019.On (b)(6) 2019 the customer reported that the patient was on hydroxyurea.As per artwork 714183-00aa rev.Date (b)(6) 2018, creatinine/crea, hydroxyurea is a known interferent where the i-stat creatinine results will be increased.The recommendation is to use another method.It is recommended that incident 798075 be closed to a level 1 investigation using f1001 - product functioning according to specification and direction.

Brand Name
I-STAT CREA CARTRIDGE
Common Device Name
CREA CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8759893
Report Number2245578-2019-00164
Device Sequence Number2040190
Product Code CGL
UDI-Device Identifier10054749000125
UDI-Public10054749000125
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K973292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P84-25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1